Alert archive / Utah / High Wind Watches in 2016

High Wind Watch 3, NWS Salt Lake City, UT

April 29, 2016

NWS Salt Lake City, UT issued this high wind watch at Apr 29, 2016, 3:45 PM MDT. It took effect at May 1, 2016, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 3:45 PM MDT (21:45 UTC)
In effect from
May 1, 2016, 12:00 AM MDT
Expired
Apr 30, 2016, 2:40 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

248 
WWUS75 KSLC 292145
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT FRI APR 29 2016

...DOWNSLOPE HIGH WIND EVENT POSSIBLE FOR THE NORTHERN WASATCH
   FRONT AND CACHE VALLEY LATE SATURDAY NIGHT THROUGH SUNDAY...

.SURFACE HIGH PRESSURE ACROSS WYOMING COMBINED WITH INCREASINGLY
STRONG EASTERLY WINDS ALOFT WILL CREATE CONDITIONS FAVORABLE FOR 
A DOWNSLOPE HIGH WIND EVENT ACROSS PORTIONS OF NORTHERN UTAH LATE
SATURDAY NIGHT THROUGH SUNDAY. THE STRONGEST WINDS WILL DEVELOP
LATE SATURDAY NIGHT THROUGH SUNDAY MORNING...WITH AREAS ALONG THE
WASATCH FRONT MAINLY NORTH OF SALT LAKE CITY THE MOST PRONE TO
STRONG WIND GUSTS. AREAS OF THE CACHE VALLEY WILL ALSO BE IN A
FAVORABLE POSITION TO RECEIVE STRONG WIND GUSTS. WIND GUSTS WILL
REMAIN ELEVATED SUNDAY AFTERNOON AND EVENING...THOUGH PEAK GUSTS
WILL BE TRENDING DOWNWARD DURING THAT PERIOD. 

UTZ001-002-300545-
/O.NEW.KSLC.HW.A.0003.160501T0600Z-160502T0000Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL
345 PM MDT FRI APR 29 2016

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON.

* AFFECTED AREA...THE CACHE VALLEY AND THE NORTHERN WASATCH FRONT. 

* WINDS...ALONG THE NORTHERN WASATCH FRONT SUSTAINED WINDS BETWEEN
  15 AND 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 60 MPH.
  LOCALIZED GUSTS IN EXCESS OF 70 MPH POSSIBLE. IN THE CACHE
  VALLEY SUSTAINED WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS
  NEAR 60 MPH.

* TIMING...WINDS WILL INCREASE BEGINNING SATURDAY EVENING. THE
  STRONGEST WIND GUSTS WILL OCCUR LATE SATURDAY NIGHT THROUGH
  SUNDAY MORNING. THE PEAK WIND GUSTS WILL BEGIN TO TAPER OFF
  SUNDAY AFTERNOON...THOUGH REMAIN ELEVATED INTO SUNDAY EVENING.

* IMPACTS...UNSECURED LIGHT WEIGHT ITEMS WILL BE EASILY DISPLACED
  IN STRONG WIND GUSTS. SUDDEN STRONG WIND GUSTS WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY IF THESE GUSTS ARE ENCOUNTERED AS CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
079 
WWUS75 KSLC 300254
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT FRI APR 29 2016

UTZ001-002-301200-
/O.CON.KSLC.HW.A.0003.160501T0600Z-160502T0000Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL
854 PM MDT FRI APR 29 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON FOR A POTENTIALLY DAMAGING WINDSTORM...

* AFFECTED AREA...THE CACHE VALLEY AND THE NORTHERN WASATCH 
  FRONT.

* WINDS...SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH. LOCALIZED GUSTS IN EXCESS OF 75 MPH POSSIBLE
  ESPECIALLY DAVIS AND WEBER COUNTIES. BREEZY CONDITIONS ARE ALSO
  POSSIBLE FURTHER SOUTH INCLUDING THE SALT LAKE AND UTAH VALLEYS.

* TIMING...WINDS WILL INCREASE BEGINNING SATURDAY EVENING. THE
  STRONGEST WIND GUSTS WILL OCCUR LATE SATURDAY NIGHT THROUGH
  SUNDAY MORNING. THE PEAK WIND GUSTS WILL BEGIN TO TAPER OFF
  SUNDAY AFTERNOON...THOUGH WILL LIKELY INCREASE AGAIN SUNDAY
  EVENING.

* IMPACTS...INCLUDE PREPARING FOR THIS STORM IN YOUR SATURDAY
  PLANS. UNSECURED LIGHT WEIGHT ITEMS WILL BE EASILY DISPLACED IN
  STRONG WIND GUSTS. SUDDEN STRONG WIND GUSTS WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY IF THESE GUSTS ARE ENCOUNTERED AS CROSS
  WINDS INCLUDING THE LEGACY PARKWAY AND INTERSTATE 15. WIND
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
963 
WWUS75 KSLC 301053
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 AM MDT SAT APR 30 2016

...DOWNSLOPE HIGH WIND EVENT POSSIBLE FOR THE NORTHERN WASATCH
   FRONT AND CACHE VALLEY LATE SATURDAY NIGHT THROUGH SUNDAY...

UTZ001-002-302200-
/O.CON.KSLC.HW.A.0003.160501T0600Z-160502T0000Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL
453 AM MDT SAT APR 30 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

* AFFECTED AREA...THE CACHE VALLEY AND THE NORTHERN WASATCH 
  FRONT.

* WINDS...SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH. LOCALIZED GUSTS IN EXCESS OF 75 MPH POSSIBLE 
  ESPECIALLY DAVIS AND WEBER COUNTIES. BREEZY CONDITIONS ARE 
  ALSO POSSIBLE FURTHER SOUTH INCLUDING THE SALT LAKE AND UTAH 
  VALLEYS.

* TIMING...WINDS WILL INCREASE BEGINNING THIS EVENING. THE
  STRONGEST WIND GUSTS WILL OCCUR LATE TONIGHT THROUGH SUNDAY
  MORNING. THE PEAK WIND GUSTS WILL BEGIN TO TAPER OFF SUNDAY
  AFTERNOON...THOUGH WILL LIKELY INCREASE AGAIN SUNDAY EVENING.

* IMPACTS...UNSECURED LIGHT WEIGHT ITEMS WILL BE EASILY DISPLACED
  IN STRONG WIND GUSTS. SUDDEN STRONG WIND GUSTS WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY IF THESE GUSTS ARE ENCOUNTERED AS CROSS
  WINDS. PORTIONS OF THE LEGACY PARKWAY...INTERSTATE 15 AND
  HIGHWAY 89 THROUGH NORTHERN UTAH WILL BE IMPACTED. WIND
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
524 
WWUS75 KSLC 302040
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT SAT APR 30 2016

...DOWNSLOPE HIGH WIND EVENT POSSIBLE FOR THE NORTHERN WASATCH
FRONT AND CACHE VALLEY LATE SATURDAY NIGHT THROUGH SUNDAY...

UTZ002-010600-
/O.UPG.KSLC.HW.A.0003.160501T0600Z-160502T0000Z/
/O.NEW.KSLC.HW.W.0004.160501T0300Z-160501T2100Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
240 PM MDT SAT APR 30 2016

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE NORTHERN WASATCH FRONT.

* WINDS...SUSTAINED EAST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS IN
  EXCESS OF 60 MPH. LOCALIZED GUSTS IN EXCESS OF 75 MPH POSSIBLE
  IN THE FARMINGTON AND CENTERVILLE AREAS. 

* TIMING...WINDS WILL INCREASE THIS EVENING...WITH THE STRONGEST
  GUSTS OCCURRING LATE TONIGHT THROUGH MID MORNING SUNDAY BEFORE
  DIMINISHING SUNDAY AFTERNOON. THERE MAY BE A SECONDARY INCREASE
  IN GUSTS SUNDAY EVENING...BUT SPEEDS ARE NOT EXPECTED TO BE AS
  STRONG.

* IMPACTS...UNSECURED LIGHT WEIGHT ITEMS WILL BE EASILY DISPLACED
  IN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN FURNITURE.
  SUDDEN STRONG WIND GUSTS WILL CREATE HAZARDOUS TRAVEL CONDITIONS
  FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY IF THESE
  GUSTS ARE ENCOUNTERED AS CROSS WINDS. PORTIONS OF THE LEGACY
  PARKWAY...INTERSTATE 15 AND HIGHWAY 89 THROUGH NORTHERN UTAH
  WILL BE IMPACTED. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ001-010600-
/O.UPG.KSLC.HW.A.0003.160501T0600Z-160502T0000Z/
/O.NEW.KSLC.WI.Y.0011.160501T0300Z-160501T2100Z/
CACHE VALLEY/UTAH PORTION-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD
240 PM MDT SAT APR 30 2016

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE EASTERN CACHE VALLEY.

* WINDS...SUSTAINED EAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS IN
  EXCESS OF 50 MPH.

* TIMING...WINDS WILL INCREASE THIS EVENING...WITH THE STRONGEST
  GUSTS OCCURRING LATE TONIGHT THROUGH MID MORNING SUNDAY BEFORE
  DIMINISHING SUNDAY AFTERNOON. 

* IMPACTS...UNSECURED LIGHT WEIGHT ITEMS WILL BE EASILY DISPLACED
  IN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN
  FURNITURE. SUDDEN STRONG WIND GUSTS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY IF THESE GUSTS ARE ENCOUNTERED AS CROSS
  WINDS. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-004-010600-
/O.NEW.KSLC.WI.Y.0011.160501T0300Z-160501T2100Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI...
PROVO...NEPHI
240 PM MDT SAT APR 30 2016

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
SUNDAY.

* AFFECTED AREA...THE EASTERN SALT LAKE VALLEY FROM PARLEYS CANYON
  NORTHWARD TO THE UNIVERSITY OF UTAH AND THE AVENUES...AND UTAH
  VALLEY NEAR PROVO CANYON. 

* WINDS...SUSTAINED EAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS
  IN EXCESS OF 50 MPH.

* TIMING...WINDS WILL INCREASE THIS EVENING...WITH THE STRONGEST
  GUSTS OCCURRING LATE TONIGHT THROUGH MID MORNING SUNDAY BEFORE
  DIMINISHING SUNDAY AFTERNOON. 

* IMPACTS...UNSECURED LIGHT WEIGHT ITEMS WILL BE EASILY DISPLACED
  IN STRONG WIND GUSTS...INCLUDING TRAMPOLINES AND LAWN
  FURNITURE. SUDDEN STRONG WIND GUSTS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES...ESPECIALLY IF THESE GUSTS ARE ENCOUNTERED AS CROSS
  WINDS. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 29, 10:25 AM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 29, 10:25 AM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT FRI APR 29 2016

.SYNOPSIS...THE LOW PRESSURE SYSTEM OVER COLORADO WILL EXIT EAST
INTO THE PLAINS LATE TONIGHT. A SECOND STORM SYSTEM WILL FOLLOW
FOR THIS WEEKEND...BRINGING A RETURN OF COOL AND UNSETTLED
CONDITIONS TO MAINLY SOUTHERN UTAH THIS WEEKEND.

&&

.DISCUSSION...THE UPPER LOW CURRENTLY CENTERED OVER COLORADO WILL
CONTINUE ON A SLOW EAST-NORTHEAST TRACK INTO THE CENTRAL PLAINS
STATES THIS WEEKEND. A WEAK VORTICITY LOBE ROTATING SOUTH ON THE
WEST SIDE OF THE COLORADO LOW WILL MAINTAIN SOME LIGHT SHOWER
ACTIVITY ACROSS MOST AREAS OF UTAH/SOUTHWEST WYOMING THROUGH EARLY
THIS EVENING.

THE SHORTWAVE CURRENTLY ALONG THE PACIFIC NORTHWEST COAST WILL
CONTINUE ON A SOUTH-SOUTHEAST TRAJECTORY AS THE UPSTREAM RIDGE
BUILDS OVER THE EASTERN PACIFIC. THIS SHORTWAVE IS STILL EXPECTED
TO DEVELOP INTO A CLOSED LOW AS IT MOVES THROUGH SOUTHERN NEVADA
LATE TONIGHT/EARLY SATURDAY. FROM THERE THIS FEATURE WILL SETTLE
INTO CENTRAL ARIZONA WHERE IT WILL GRADUALLY WEAKEN LATE SUNDAY
THROUGH MONDAY. ABUNDANT MOISTURE ALONG WITH A BROAD AREA OF
SYNOPTIC-SCALE LIFT NORTH OF THE LOW CENTER WILL BRING AN
INCREASING AREA OF VALLEY RAIN/MOUNTAIN SNOW ACROSS SOUTHERN UTAH
ON SATURDAY. PRECIP WILL BECOME MORE CONCENTRATED ACROSS
SOUTHEAST UTAH LATE IN THE WEEKEND AND THE REMNANT OF THE UPPER
LOW DRIFT NORTH TO THE FOUR CORNERS REGION.

THE HEADLINE ISSUE THIS WEEKEND WILL BE THE POTENTIAL FOR A
DOWNSLOPE HIGH WIND EVENT ALONG THE NORTHERN WASATCH FRONT/CACHE
VALLEY SATURDAY NIGHT THROUGH SUNDAY. THE SETUP FOR THIS EVENT
WILL BE THE INCREASING DEEP LAYER EASTERLY FLOW ALOFT BETWEEN THE
UPPER HIGH CENTERED ACROSS SOUTH-CENTRAL CANADA AND UPPER LOW
MOVING FROM COLORADO INTO THE CENTRAL PLAINS STATES LATE TONIGHT.
THE RESULTANT 40+ KTS NEAR 700MB COLD ADVECTION EASTERLY FLOW
ACROSS SOUTHWEST WYOMING AND NORTHERN NEVADA AND AN 8-10MB
NORTHEAST SURFACE PRESSURE GRADIENT BETWEEN CENTRAL WYOMING AND
NORTHERN UTAH SUPPORTS A RATHER SUBSTANTIAL DOWNSLOPE HIGH WIND
EVENT. WEST TO EAST CROSS SECTIONS THROUGH THE NORTHERN WASATCH
RANGE SHOW THETA SURFACE PACKING JUST ABOVE THE TERRAIN WHICH
EXTENDS DOWN ALONG THE WEST SLOPES INTO THE WASATCH FRONT. THIS
PATTERN WOULD INDICATE A STRONG DOWNSLOPE AND/OR BREAKING WAVE
HIGH WIND EVENT FOR THE NORTHERN WASATCH FRONT AND POSSIBLY INTO
THE CACHE VALLEY. WILL LIKELY BE ISSUING AN HIGH WIND WATCH IN THE
NEXT FORECAST PACKAGE.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO REMAIN
MOSTLY LIGHT AND NORTHERLY THROUGH 02-03Z THIS EVENING. NEARBY
SHOWERS EXPECTED THIS AFTERNOON AND EARLY EVENING MAY CREATE
VARIABLE WINDS AND LOCALLY BREEZY CONDITIONS. INCREASING EASTERLY
GRADIENT WINDS SATURDAY MORNING MAY TURN THE WINDS NORTHERLY EVEN
NORTH EASTERLY EARLIER THAN NORMAL SATURDAY. VFR CONDITIONS WILL
PREVAIL THROUGH THE TAF PERIOD.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...CONGER
AVIATION...DEWEY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 29, 6:00 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MDT FRI APR 29 2016

UTZ001>016-019>021-517-518-WYZ021-301300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
600 AM MDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED VALLEY RAIN AND HIGH MOUNTAIN SNOW SHOWERS
WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA TODAY...WITH MINOR
ACCUMULATIONS OF SNOW ABOVE 7500 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT STORM SYSTEM WILL BRING AN INCREASE IN SHOWER ACTIVITY
AGAIN TONIGHT THROUGH MONDAY. MUCH OF THE PRECIPITATION WILL
FOCUS ACROSS WESTERN UTAH TONIGHT...THEN ACROSS SOUTHERN AND
EASTERN UTAH ON SATURDAY AND SUNDAY.

STRONG EASTERLY DOWNSLOPE WINDS ARE POSSIBLE SATURDAY NIGHT
THROUGH SUNDAY ALONG THE WASATCH FRONT WITH IMPACTS TO THE I-15
CORRIDOR FROM SALT LAKE CITY NORTH THROUGH BRIGHAM CITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

High Wind Watches in Utah, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.